Alert archive / Arizona / Lake Wind Advisories in 2018
Lake Wind Advisory 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Nov 9, 2018, 4:08 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Nov 11, 2018, 7:00 AM MST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2018, 4:08 PM MST (23:08 UTC)
- In effect from
- Nov 11, 2018, 7:00 AM MST
- Expired
- Nov 12, 2018, 7:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3390 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS75 KVEF 092308 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 308 PM PST Fri Nov 9 2018 AZZ002-036-CAZ527-NVZ021-101130- /O.NEW.KVEF.LW.Y.0013.181111T1400Z-181112T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 308 PM PST Fri Nov 9 2018 /408 PM MST Fri Nov 9 2018/ ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ TO 6 PM PST /7 PM MST/ SUNDAY... The National Weather Service in Las Vegas has issued a Lake Wind Advisory for areas from Lake Mead to Lake Havasu, which is in effect from 6 AM PST /7 AM MST/ to 6 PM PST /7 PM MST/ Sunday. * TIMING...Winds will increase quickly Sunday morning, peak in the afternoon, then decrease shortly after sunset. * WINDS...North winds 20 to 25 mph, with gusts around 40 mph. The strongest winds will be around Laughlin, Bullhead City, and Davis Dam. * IMPACTS...Hazardous boating conditions due to strong winds and waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ Morgan
7 follow-up statements
874 WWUS75 KVEF 101129 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 329 AM PST Sat Nov 10 2018 AZZ002-036-CAZ527-NVZ021-110000- /O.CON.KVEF.LW.Y.0013.181111T1400Z-181112T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 329 AM PST Sat Nov 10 2018 /429 AM MST Sat Nov 10 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 6 PM PST /7 PM MST/ SUNDAY... * TIMING...Winds will increase quickly Sunday morning, peak in the afternoon, then decrease shortly after sunset. * WINDS...North winds 20 to 25 mph, with gusts around 40 mph. The strongest winds will be around Laughlin, Bullhead City, and Davis Dam. * IMPACTS...Hazardous boating conditions due to strong winds and waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
557 WWUS75 KVEF 102220 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 220 PM PST Sat Nov 10 2018 AZZ002-036-CAZ527-NVZ021-111430- /O.CON.KVEF.LW.Y.0013.181111T1400Z-181112T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 220 PM PST Sat Nov 10 2018 /320 PM MST Sat Nov 10 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 6 PM PST /7 PM MST/ SUNDAY... * TIMING...Winds will increase quickly Sunday morning, peak in the afternoon, then decrease shortly after sunset. * WINDS...North winds 20 to 25 mph, with gusts around 40 mph. The strongest winds will be around Laughlin, Bullhead City, and Davis Dam. * IMPACTS...Hazardous boating conditions due to strong winds and waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ Morgan
741 WWUS75 KVEF 111036 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 236 AM PST Sun Nov 11 2018 AZZ002-036-CAZ527-NVZ021-120200- /O.CON.KVEF.LW.Y.0013.181111T1400Z-181112T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 236 AM PST Sun Nov 11 2018 /336 AM MST Sun Nov 11 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM PST /7 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING... * TIMING...Winds will increase quickly this morning, peak in the afternoon, then decrease shortly after sunset. * WINDS...North winds 20 to 25 mph, with gusts around 40 mph. The strongest winds will be around Laughlin, Bullhead City, and Davis Dam. * IMPACTS...Hazardous boating conditions due to strong winds and waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
880 WWUS75 KVEF 112139 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 139 PM PST Sun Nov 11 2018 AZZ002-036-CAZ527-NVZ021-121100- /O.EXT.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 139 PM PST Sun Nov 11 2018 /239 PM MST Sun Nov 11 2018/ ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST /7 PM MST/ MONDAY... * TIMING...Winds will decrease after sunset this evening, increase quickly Monday morning, then decrease after sunset Monday. * WINDS...North winds 20 to 25 mph, with gusts around 40 mph. The strongest winds will be around Laughlin, Bullhead City, and Davis Dam. * IMPACTS...Hazardous boating conditions due to strong winds and waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ NVZ016-020-022-121100- /O.NEW.KVEF.FZ.A.0003.181113T0700Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 139 PM PST Sun Nov 11 2018 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Las Vegas has issued a Freeze Watch, which is in effect from Monday evening through Tuesday morning. * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations across Clark County, including locations along the edge of the Las Vegas valley, on Tuesday morning. * IMPACTS...Freezing and sub-freezing temperatures can be harmful and potentially deadly to pets left outside. Damage to sensitive vegetation is also possible with freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. Preparations should be made to protect exposed outdoor water pipes. && $$
645 WWUS75 KVEF 121100 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 300 AM PST Mon Nov 12 2018 .First freeze of the Fall Season for parts of the Las Vegas Valley and Mesquite tonight and Tuesday morning. NVZ016-020-022-122300- /O.UPG.KVEF.FZ.A.0003.181113T0700Z-181113T1600Z/ /O.NEW.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 300 AM PST Mon Nov 12 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY... The National Weather Service in Las Vegas has issued a Freeze Warning, which is in effect from 11 PM this evening to 8 AM PST Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations of Clark County, including locations along the southern and western edge of the Las Vegas valley, on Tuesday morning. * IMPACTS...Freezing and sub-freezing temperatures can be harmful and potentially deadly to pets left outside. Damage to sensitive vegetation is also possible with freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ AZZ002-036-CAZ527-NVZ021-122300- /O.CON.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 300 AM PST Mon Nov 12 2018 /400 AM MST Mon Nov 12 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * TIMING...Winds will increase quickly this morning, then decrease after sunset. * WINDS...North winds 20 to 25 mph, with gusts around 40 mph. The strongest winds will be around Laughlin, Bullhead City, and Davis Dam. * IMPACTS...Hazardous boating conditions due to strong winds and waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
108 WWUS75 KVEF 122256 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 256 PM PST Mon Nov 12 2018 .First freeze of the Fall Season for parts of the Las Vegas Valley and Mesquite tonight and Tuesday morning. NVZ016-020-022-130200- /O.CON.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including the cities of Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 256 PM PST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY... * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations of Clark County, including locations along the southern and western edge of the Las Vegas Valley early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Steps should be taken to protect exposed outdoor water pipes. Bring pets indoors to protect them from the cold. && $$ AZZ002-036-CAZ527-NVZ021-130200- /O.CON.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 256 PM PST Mon Nov 12 2018 /356 PM MST Mon Nov 12 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * TIMING...Winds will decrease after sunset. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$
070 WWUS75 KVEF 130133 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 533 PM PST Mon Nov 12 2018 .First freeze of the Fall Season for parts of the Las Vegas Valley and Mesquite tonight and Tuesday morning. AZZ002-036-CAZ527-NVZ021-130245- /O.EXP.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 533 PM PST Mon Nov 12 2018 /633 PM MST Mon Nov 12 2018/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Light north breezes will linger overnight but speeds will be significantly reduced from earlier this afternoon. $$ NVZ016-020-022-130730- /O.CON.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including the cities of Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 533 PM PST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY... * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations of Clark County, including locations along the southern and western edge of the Las Vegas Valley early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Steps should be taken to protect exposed outdoor water pipes. Bring pets indoors to protect them from the cold. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 9, 3:53 PM MST, 15 minutes earlier.
Area forecast discussion, Nov 9, 3:53 PM MST, 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 253 PM PST Fri Nov 9 2018 .SYNOPSIS...Sunny skies and cooler temperatures expected through the weekend. Windy conditions are expected on Sunday as another dry cold front moves through. This will be followed by benign week with sunny skies with slightly below average temperatures. && .SHORT TERM...Tonight through Saturday night. Wind speeds are beginning to diminish across the area as the cold front that passed through the area now exits to the east and south. Expect winds to continue to lighted up through the evening and into tonight. This should allow temperatures to drop due to radiative cooling processes under light wind conditions. This will be offset some by the airmass moderating some through the course of the day today. In addition temperatures above the surface have been warming a bit as the upper level high over the US West Coast reasserts itself enough over the area to have an impact on tonight's temperatures. With these offsetting factors, we are expecting low temperatures similar to last night. Most locations will remain above freezing mark except northern tier zones in central Nye, Lincoln and Esmeralda Counties and, of course, our mountain locations. That being said, it is possible for a few locations to drop below freezing. This is only expected to occur on an isolated basis. Other than the cooler than normal temperatures tomorrow morning, there is little else to worry about with the weather through Saturday night. Sunny skies and cool Fall conditions. && .LONG TERM...Sunday through Friday. Main concern will be the next wind event down the Colorado River valley Sunday. Models dig a shortwave trough down into the Four Corners Sunday, dragging a cold front through our area and kicking up another round of stiff north winds behind it. Winds may not be quite as strong as what occurred yesterday into today, but still strong enough to justify hoisting a Lake Wind Advisory for Sunday, especially with the possibility of increased boating traffic on Veterans Day. On Monday, as the trough moves away to the east and high amplitude Pacific ridging noses in, gradients will collapse and the winds will be much less. The big high will remain in control of our area through Tuesday, then start to weaken a bit as the next trough rides into the Pacific Northwest. From there, the models agree that the pattern will become more zonal and progressive, but disagree on the details of the evolution. There is strong consensus that our area will remain dry at least through Friday, with a gradual warming trend totaling about ten degrees from Monday to Friday, so went with that. Wind will be the wild card, as any fast moving shortwave trough in westerly flow (not reliably predictable several days out) could produce a brief period of downslope winds east of the Sierra crest. && .AVIATION...For McCarran...Winds at the terminal have subsided over the last few hours. Expect northeast winds for the remainder of the day. These should turn to the southwest in the evening as the area expressions the typical downslope winds off the higher terrain to the west. Saturday around midday, winds will setup more from the east but remain at or just below 10 kts. Otherwise, VFR conditions. For the rest of southern Nevada, northwest Arizona and southeast California...Down the Colorado River, expect to see winds continuing to gusty between 30-40 kts, but those winds should begin weaken by tomorrow morning. Lighter winds expected on Saturday and into Saturday night.Otherwise, VFR conditions. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term/Aviation...Lericos Long Term...Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Lake Wind Advisories in Arizona, 2018Lake Wind Advisories in California, 2018Lake Wind Advisories in Nevada, 2018Every lake wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.